Florida, 2010Damaging Wind in Florida, June 18, 2010
June 18, 2010 · NWS TAE · 1 event in 1 county or zone
An isolated thunderstorm along the afternoon sea-breeze boundary produced damaging winds near Perry.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm along the afternoon sea-breeze boundary produced damaging winds near Perry.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 18, 8:00 AM EST, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 8:00 AM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EDT FRI JUN 18 2010
.DISCUSSION...11 UTC SURFACE ANALYSIS CONTINUES TO SHOW A WEAK
PRESSURE PATTERN ACROSS THE REGION WITH A HIGH PRESSURE RIDGE FROM
MIDDLE TENNESSEE NORTHEASTWARD INTO CENTRAL PENN. THIS HAS OUR
REGION AGAIN IN A LIGHT NORTHERLY FLOW. THE LOW LEVEL AIRMASS
CONTINUES TO BE WARM AND MUGGY WITH DEWPOINTS ACROSS MUCH OF THE
REGION IN THE LOW TO MID 70S THIS MORNING...WITH UPPER 70S DEWPOINTS
AT THE COAST.
VAPOR IMAGERY AND 500 MB DATA SHOW A MID LEVEL RIDGE CENTERED OVER
WESTERN LOUISIANA...PLACING OUR REGION IN DEEP LAYER NORTHERLY FLOW.
PRECIPITABLE WATER ON THE 12 UTC SOUNDING AT KTAE WAS 1.99 INCHES.
THE AIRMASS DOES APPEAR VERY MOIST FROM THE SURFACE UP TO ABOUT
550MB. ABOVE THIS...THE AIRMASS DOES DRY OUT. A SIMILAR PROFILE IS
INDICATED AT THE KFFC SOUNDING THIS MORNING AS WELL. A MODIFIED KTAE
SOUNDING OF 97/70 THIS MORNING SHOWS ABOUT 3100 J/KG OF SBCAPE WITH
AN LI OF -7C. AGAIN TODAY THESE ARE VERY FAVORABLE VALUES FOR THE
LIGHT NORTHERLY FLOW REGIME...THOUGH COVERAGE OF SHOWERS AND STORMS
IS EXPECTED TO BE HINDERED SOMEWHAT BY THE SLIGHTLY DRIER AIR ALOFT.
THE CURRENT FORECAST SHOWS THIS SCENARIO WELL...BUT MAY MAKE A FEW
ADJUSTMENTS TO THE FORECAST TO SHOW A LITTLE LESS COVERAGE IN THE
NORTHERN PORTIONS OF THE FORECAST AREA. THE REMAINDER OF THE
FORECAST IS ON TRACK WITH NO ADDITIONAL CHANGES NEEDED. HAVE A GREAT
DAY!
&&
.MARINE...CONDITIONS OUT OVER THE MARINE AREA REMAIN LIGHT WITH
GENERALLY NORTHERLY FLOW NEAR THE COAST SHIFTING TO WESTERLY WELL
OFFSHORE. RADAR IS SHOWING NUMEROUS SHOWERS AND STORMS ACROSS THE
MARINE AREA MOVING SOUTH. WINDS COULD BRIEFLY GUST TO 20 OR 25 KNOTS
IN AND NEAR THESE STORMS. COVERAGE OF THESE STORMS WILL DIMINISH BY
THE AFTERNOON HOURS.
&&
.AVIATION...SIMILAR TO YESTERDAY...GIVEN AN EXPECTED LIGHT
NORTHWESTERLY MEAN WIND FROM NEAR THE SURFACE TO ABOUT FL100...THE
AFTERNOON SEA-BREEZE TSRA WILL LIKELY BE MORE PREVALENT ACROSS THE
FLORIDA TERMINALS THIS AFTERNOON COMPARED TO ELSEWHERE. INITIAL
SCATTERED CONVECTIVE ACTIVITY NEAR THE COAST WILL PROPAGATE INLAND
THROUGH EARLY EVENING. CONDITIONS NEAR OR IN ANY TSRA WILL GENERALLY
BE MVFR TO IFR.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION...DVD
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Jun 18, 4:41 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 AM EDT FRI JUN 18 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-182100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
541 AM EDT FRI JUN 18 2010 /441 AM CDT FRI JUN 18 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER
THIS MORNING...AND ESPECIALLY INTO THE AFTERNOON HOURS. THE
ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF WET
MICROBURSTS AND ASSOCIATED STRONG WINDS WITH SOME OF THE STORMS
THIS AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A TYPICAL SUMMER PATTERN WILL CONTINUE THROUGH THE FORECAST PERIOD
WITH SCATTERED SHOWERS AND STORMS EACH DAY. ALTHOUGH ISOLATED
STRONG TO PULSE SEVERE STORMS CONTAINING SMALL HAIL AND GUSTY
WINDS CAN NOT BE RULED OUT...ORGANIZED SEVERE WEATHER IS NOT
EXPECTED THROUGH THE LATER PART OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BARRY
In the hours before
Special weather statement, Jun 18, 1:36 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT FRI JUN 18 2010
ALZ066-067-181900-
DALE-HENRY-
136 PM CDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY
COUNTIES...
* UNTIL 200 PM CDT
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF HEADLAND...MOVING NORTHEAST
AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Special weather statement, Jun 18, 1:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT FRI JUN 18 2010
FLZ012-014-015-112-114-115-181915-
COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-INLAND BAY-INLAND
FRANKLIN-INLAND GULF-
140 PM CDT FRI JUN 18 2010
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY...FRANKLIN AND GULF
COUNTIES...
* UNTIL 215 PM CDT/315 PM EDT/
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM 10 MILES SOUTHEAST OF CALLAWAY
TO 11 MILES EAST OF PORT ST. JOE. THESE STORMS WERE NEARLY
STATIONARY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Special weather statement, Jun 18, 1:52 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
252 PM EDT FRI JUN 18 2010
FLZ028-128-181915-
COASTAL TAYLOR-INLAND TAYLOR-
252 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TAYLOR COUNTY...
* UNTIL 315 PM EDT
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF PERRY...MOVING SOUTH AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Special weather statement, Jun 18, 1:59 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EDT FRI JUN 18 2010
FLZ017-018-027-118-127-181930-
COASTAL JEFFERSON-COASTAL WAKULLA-INLAND JEFFERSON-INLAND
WAKULLA-LEON-
259 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JEFFERSON...LEON
AND WAKULLA COUNTIES...
* UNTIL 330 PM EDT
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF WOODVILLE...OR 10 MILES NORTHEAST
OF SAINT MARKS...MOVING SOUTH AT 10 MPH.
THIS STORM WILL BE NEAR...
SAINT MARKS BY 325 PM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Special weather statement, Jun 18, 2:10 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT FRI JUN 18 2010
FLZ029-181945-
LAFAYETTE-
310 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LAFAYETTE
COUNTY...
* UNTIL 345 PM EDT
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAYO...MOVING SOUTHWEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Thunderstorm Wind, Taylor
- When
- June 18, 2:15 PM EST
- Where
- Taylor County, 0.71 mi SSW of Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 30.101, -83.586
A couple of trees were blown down along Highway 19 near Perry. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 18 to 25, 20106 deaths · 20 events
- Excessive Heat in Missouri, June 18 to 23, 201084 injured · 27 events
- Flash Flood and Hail in Illinois, June 18 to 19, 20101 death · 9 injured · $889,000 · 1 in hail · 89 events
- Hail and Damaging Winds in Indiana, June 18, 20101 death · $65,000 · 1 in hail · 51 events
- Damaging Winds and Lightning Strike in Michigan, June 18, 20101 death · $98,000 · 61 kt wind · 26 events
- Tornado and Flash Flooding in Iowa, June 18, 2010$1.1 million · EF0 · 84 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 20102 injured · $1.0 million · 1 in hail · 68 events
- Flash Flood and Hail in Illinois, June 18, 20108 injured · $290,000 · 1 in hail · 29 events
- Damaging Winds in Wisconsin, June 18, 2010$245,000 · 70 kt wind · 19 events
- Flash Flood and Hail in Illinois, June 18 to 19, 2010$243,000 · 52 kt wind · 14 events
- Flash Flood and Damaging Wind in Alabama, June 18, 2010$217,000 · 55 kt wind · 3 events
- Flood and Hail in Indiana, June 18 to 19, 2010$70,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243702.